Jump to content

Photo

Retin A And Clindamycin Phosphate

retin a clindamycin phosphate

5 replies to this topic

#1 emmygirl

emmygirl

    Junior Member

  • Members
  • Posts & Likes
    Posts: 71
    Likes: 15
About Me
  • Gender:Female
  • Joined: 13-October 13

Posted 22 October 2013 - 07:05 PM

Hey guys, I just went to the doctor this morning and he would not prescribe me Bactrim, which really bummed me out but he did prescribe me Retin A and Clindamycin Phosphate gel. First off my acne right now is moderate-severe and I am using a benzoyl peroxide 2.5% facewash (which my doctor also recommended). So I know that my skin isn't SUPER sensitive because I can use BP and don't really get dry or flaky, but I also use a good moisturizer. Anyways my question is does anyone have any experience with either of these and what should I expect. I know there will be burning, redness, and probably peeling. I also have quite a few blackheads/whiteheads around my mustache area (i'm a girl and don't have a stache but didn't know how to explain that spot ) and on my chin right around my lower lips. So I'm worried that they will all come to a head off the bat and I'm going to look awful in addition to the redness and peeling, yikes. BUT I guess it can't get much worse than it already is... I would love to hear other experiences, advice or just information in general. Thanks so much in advance.



#2 emmygirl

emmygirl

    Junior Member

  • Members
  • Posts & Likes
    Posts: 71
    Likes: 15
About Me
  • Gender:Female
  • Joined: 13-October 13

Posted 23 October 2013 - 06:31 PM

PLEASE, someone! I am desperate!



#3 goodz19

goodz19

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 523
    Likes: 43
About Me
  • Gender:Male
  • Location:Buffalo NY
  • Joined: 15-September 05

Posted 24 October 2013 - 07:03 AM

You are correct w/ your assumptions on Retin A.  You will purge, peel, and be red/irritated while your skin gets used to it.  You must give the treatment a full 3 month benchmark to determine if it is working for you.  Clindamyacin is not too irritating but can be drying in combination w/ those other 2 products you are using.  The bad news: expect it to get worse; the good news: it should get better the longer you push through.  Good luck



#4 Tarak

Tarak

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 24-October 13

Posted 24 October 2013 - 08:13 AM

Hi emmy,u are right.u could face redness,purging etc in the intial stages.Dermas say that intial breakouts happen due to under the skin bumps that just get exposed whlie using Tretinoin(retin a).However,my view is somewhat different it actually happens due to the irritation caused by retina in the intial stages.Hence,if one could minimize irritation.then one coild get away with the breakouts.Hence,dont use any kind of exfoliator(Aha,bha etc) in the form of creams and facewash while using Retin a.use a mild facewash like cetaphil cleansing lotion before applying retina.use it only at night.use only pea size amount for the entire face except eye contour and nostril area.after wahing ur face with cetaphil wait at least half an hour so that natural oils come on the skin to minimize irritation.dot retin a and spread,dont rub.switch off the lights after its application since it reacts to light.

In the intial

#5 Tarak

Tarak

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 24-October 13

Posted 24 October 2013 - 08:18 AM

Emmy,in the intial stages.u could use it for a limited time period.wear it for only 20or 30 minutes.use it like this for a week.as the skins tolerance builds up wear it for an hour.as ur skin gets accustomed to it.u could increase the application period according to the tolerancy.u could leave it for the whole night once u are tolerant towads Tretinoin.

#6 emmygirl

emmygirl

    Junior Member

  • Members
  • Posts & Likes
    Posts: 71
    Likes: 15
About Me
  • Gender:Female
  • Joined: 13-October 13

Posted 24 October 2013 - 03:39 PM

Thank you, thank you, thank you! Both of you have been SO helpful. I started using just the clindamycin last night and rubbed (or dabbed I guess) some on my breakouts. I really did notice a difference by morning. The redness is still definitely there but the pimples seem slightly smaller. I also used the Retin A on just my forehead as a test run, since I have bangs that can cover if it becomes red and angry, but it didn't. It was a little flaky but nothing out of control and to be honest, the skin there looks really smooth and happy right now. It's way too soon to tell a difference but I think my brain and heart really want this to work :) I will start using the Retin A all over on Friday and just a tiny amount like you said. I am going to try and use it only twice a week to see how things go, and be super gradual so I don't destroy my skin. Your tips are super helpful and I will totally use them! Thanks again for taking the time to respond it means a lot to me! :)






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users